MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA063902A
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Codes No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, the patient presented with occlusion of the bilateral carotid arteries and underwent treatment utilizing a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) and a carotid filter.The physician advanced the carotid filter and the vbx device to the treatment zone and deployed the carotid filter.The vbx device was then deployed successfully.The removal of the carotid filter was then attempted and unsuccessful due to the retrieval wire being positioned between the vbx device and the vessel wall.Another retrieval of the filter was attempted reportedly using a low-profile balloon vertetral quick cross catheter, but was unsuccessful.The physician then decided to grab the filter with a snare but could not proceed any further due to the carotid filter wire remaining between the vbx device and the vessel wall.Contrast was then injected and no blood flow could be observed in the internal carotid artery.The physician then decided to convert to a cut down of the treatment zone to complete the procedure.Further information has been requested.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.H6 investigation conclusion code updated.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, the patient presented with occlusion of the bilateral carotid arteries and underwent treatment utilizing a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) and a carotid filter.The physician advanced the carotid filter and the vbx device to the treatment zone and deployed the carotid filter.The vbx device was then deployed successfully.The removal of the carotid filter was then attempted and unsuccessful due to the retrieval wire being positioned between the vbx device and the vessel wall.Another retrieval of the filter was attempted reportedly using a low-profile balloon vertetral quick cross catheter, but was unsuccessful.The physician then decided to grab the filter with a snare but could not proceed any further due to the carotid filter wire remaining between the vbx device and the vessel wall.Contrast was then injected and no blood flow could be observed in the internal carotid artery.The physician then decided to convert to a cut down of the treatment zone to complete the procedure.Further information has been requested but has not been made available at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10765541
Report Number2017233-2020-01394
Device Sequence Number11578630
Product Code PRL
UDI-Device Identifier00733132637195
UDI-Public00733132637195
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Model NumberBXA063902A
Device Catalogue NumberBXA063902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer10/01/2020
10/01/2020
10/01/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date05/03/2021
05/10/2021
05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;